MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0725
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 129.0 cm from the proximal end.The embolization coil was intact with its pusher assembly.Resistance was instantly encountered while attempting to advance the kinked pusher assembly through its introducer sheath and the ruby coil could not be advanced any further.Conclusions: evaluation of the returned ruby coil revealed that the pusher assembly was kinked.This kink was likely a result of attempting to advance the device against the reported resistance.This damage was not mentioned in the complaint description.During functional testing, the ruby coil was unable to be advanced through its sheath.The introducer sheath was stuck between the friction lock and the kink.Penumbra coils and catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
While preparing a ruby coil on the back table for a coil embolization procedure, the ruby coil would not advance out of its introducer sheath; therefore, it was not used in the procedure.The procedure was completed using another ruby coil and a lantern delivery microcatheter (lantern).

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7687699
Report Number3005168196-2018-01370
Device Sequence Number11112139
Product Code HCG
UDI-Device Identifier00814548012957
UDI-Public00814548012957
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2024
Device Catalogue NumberRBY2C0725
Device Lot NumberF73376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005